Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 35, NWS Dodge City, KS

May 12, 20104 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 12, 2010, 1:11 AM CDT for 4 counties in Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2010, 1:11 AM CDT (06:11 UTC)
Expired
May 12, 2010, 2:15 AM CDT
In force
64 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Edwards County, KS, Ford County, KS, Hodgeman County, KS, Pawnee County, KS

The radar

The Dodge City radar (KDDC), 65 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 8:11 PM CDTTornado WatchSPC8 hr
May 11, 11:16 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WUUS53 KDDC 120611
SVRDDC
KSC047-057-083-145-120715-
/O.NEW.KDDC.SV.W.0035.100512T0611Z-100512T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
111 AM CDT WED MAY 12 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN FORD COUNTY IN SOUTHWEST KANSAS...
  EASTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS...
  PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 215 AM CDT

* AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  BELLEFONT...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OFFERLE...
  KINSLEY...
  LEWIS...
  GARFIELD...
  LARNED...
  MAINLY RURAL AREAS OF EASTERN HODGEMAN...EDWARDS...NORTHEASTERN
  FORD AND PAWNEE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

THIS STORM IS CONSIDERED A SUPERCELL STORM...WHICH HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFCANT DAMAGE TO PROPERTY. SUPERCELL
STORMS CAN ALSO PRODUCE TORNADOES...HOWEVER THE PRIMARY THREAT WITH
THIS STORM IS DESTRUCTIVE HAIL AND STRAIGHT LINE WINDS. SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3802 9967 3833 9955 3833 9905 3824 9904
      3824 9893 3802 9893 3800 9905 3775 9903
      3775 9973 3789 9992
TIME...MOT...LOC 0610Z 253DEG 43KT 3788 9958
WIND...HAIL 70MPH 1.75IN

$$

12
3 follow-up statements
038 
WWUS53 KDDC 120633
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
133 AM CDT WED MAY 12 2010

KSC047-057-083-145-120715-
/O.CON.KDDC.SV.W.0035.000000T0000Z-100512T0715Z/
PAWNEE KS-HODGEMAN KS-EDWARDS KS-FORD KS-
133 AM CDT WED MAY 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FORD...EDWARDS...EASTERN HODGEMAN AND PAWNEE COUNTIES UNTIL 215 AM
CDT...

AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
OFFERLE...AND MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  OFFERLE...
  KINSLEY...
  LEWIS...
  GARFIELD...
  MAINLY RURAL AREAS OF EASTERN HODGEMAN...EDWARDS...NORTHEASTERN   
FORD AND PAWNEE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

THIS STORM IS CONSIDERED A SUPERCELL STORM...WHICH HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFCANT DAMAGE TO PROPERTY. SUPERCELL
STORMS CAN ALSO PRODUCE TORNADOES...HOWEVER THE PRIMARY THREAT WITH
THIS STORM IS DESTRUCTIVE HAIL AND STRAIGHT LINE WINDS. SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3802 9967 3833 9955 3833 9905 3824 9904
      3824 9893 3802 9893 3800 9905 3775 9903
      3775 9973 3789 9992
TIME...MOT...LOC 0632Z 253DEG 43KT 3791 9955

$$

12
636 
WWUS53 KDDC 120647
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
147 AM CDT WED MAY 12 2010

KSC057-083-120656-
/O.CAN.KDDC.SV.W.0035.000000T0000Z-100512T0715Z/
HODGEMAN KS-FORD KS-
147 AM CDT WED MAY 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORD AND EASTERN
HODGEMAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREAS.

LAT...LON 3802 9893 3800 9905 3775 9903 3775 9955
      3782 9955 3783 9957 3825 9957 3825 9958
      3833 9955 3833 9905 3824 9904 3824 9893
TIME...MOT...LOC 0646Z 253DEG 43KT 3791 9933

$$

KSC047-145-120715-
/O.CON.KDDC.SV.W.0035.000000T0000Z-100512T0715Z/
PAWNEE KS-EDWARDS KS-
147 AM CDT WED MAY 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EDWARDS AND
PAWNEE COUNTIES UNTIL 215 AM CDT...

AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR KINSLEY...AND MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  KINSLEY...
  LEWIS...
  BELPRE...
  MAINLY RURAL AREAS OF EDWARDS AND PAWNEE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

THIS STORM IS CONSIDERED A SUPERCELL STORM...WHICH HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. SUPERCELL
STORMS CAN ALSO PRODUCE TORNADOES...HOWEVER THE PRIMARY THREAT WITH
THIS STORM IS DESTRUCTIVE HAIL AND STRAIGHT LINE WINDS. SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3802 9893 3800 9905 3775 9903 3775 9955
      3782 9955 3783 9957 3825 9957 3825 9958
      3833 9955 3833 9905 3824 9904 3824 9893
TIME...MOT...LOC 0646Z 253DEG 43KT 3791 9933

$$

12
126 
WWUS53 KDDC 120711
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
211 AM CDT WED MAY 12 2010

KSC047-145-120721-
/O.EXP.KDDC.SV.W.0035.000000T0000Z-100512T0715Z/
PAWNEE KS-EDWARDS KS-
211 AM CDT WED MAY 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR EDWARDS AND PAWNEE COUNTIES
WILL EXPIRE AT 215 AM CDT/115 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3802 9893 3800 9905 3775 9903 3775 9955
      3782 9955 3783 9957 3825 9957 3825 9958
      3833 9955 3833 9905 3824 9904 3824 9893
TIME...MOT...LOC 0711Z 253DEG 43KT 3807 9898

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:36 PM CDT, 9 hours 35 minutes earlier.

Area forecast discussion, May 11, 3:36 PM CDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
336 PM CDT TUE MAY 11 2010

.DISCUSSION...

DAYS 1-2...

ISENTROPIC LIFT, WAA AND 8H FGEN ALL IMPROVE OVER SW KS EARLY
TONIGHT AS A WARM FRONT BEGINS MOVES OUT OF NW OK AND INTO
SOUTHERN KS. THIS CONTINUES TO SUPPORT KEEPING AT POPS AS IS...MAY
EVEN BUMP POPS UP SOME OVER THE NORTHERN CWA GIVEN THE IMPRESSIVE
LIFT ADVERTISED LATER TONIGHT. IN ADDITION THERE WILL BE DECENT ELEVATED
CAPES AND SHEAR PROGGED OVERNIGHT AS LLVL JET INCREASES ACROSS OUR
CWA WHICH SUPPORTS THE PREVIOUS SHIFTS IDEAS THAT SOME STORMS WILL
BE CAPABLE OF BECOMING STRONG OR EVEN SEVERE. PRIMARY HAZARD STILL
LOOKS TO BE LARGE HAIL BUT SOME STRONG GUSTY WINDS WILL ALSO BE
POSSIBLE. WILL THEREFORE KEEP A MENTION SEVERE WORDING IN THE
GRIDS. TOWARDS DAYBREAK THE BETTER ELEVATED INSTAB EXITS THE CWA
AS AN AREA OF LOW PRESSURE STARTS TO CROSS SW KS. NW OF THIS LOW
BOTH MODELS INDICATED GOOD LLVL MOISTURE AND 925-85H FGEN
DEVELOPING AS COLD FRONT MOVES INTO THE CWA. THIS COLD FRONT AND
ASSOCIATED LIFT/MOISTURE WILL CONTINUE TO TRACK SOUTHEAST ACROSS
THE REMAINDER OF THE CWA ON WEDNESDAY. INITIAL THOUGHTS WILL BE TO
KEEP CLOUDS AND LOW POPS GOING ALONG AND BEHIND THE COLD FRONT
WHERE BETTER LLVL MOISTURE AND FGEN WILL BE PRESENT EARLY
WEDNESDAY. ALSO BASED ON THE EXPECTED CLOUDS, POSSIBLY PCPN AND
COOLER AIR RETURNING TO OUR NRN CWA WILL FOLLOW THE COOLER NAM AS
A GUIDE FOR TEMPS ON WEDNESDAY. IN OUR S/SE CWA THE TIMING OF THE
FRONT WILL BE THE KEY BUT HAVE OPTED TO KEEP TEMPS ON THE WARM
SIDE TRENDING MORE TOWARDS THE WARMER GFS.

THE COLD FRONT IS CURRENTLY PROGGED TO BE LOCATED NEAR THE OK/KS
BORDER AROUND 00Z THURSDAY. A DRY LINE IS FORECAST TO EXTEND SOUTH
OF THE FRONT (AROUND COMANCHE/BARBER). IN THIS AREA LATE DAY BL
CAPES ARE PROGGED TO RANGE FROM 2000-3500J/KG ALONG AND AHEAD OF
THIS FRONT SO GIVEN THIS WILL GO AHEAD AND RAISE POPS IN OUR SE
CWA LATE WED AFTERNOON AND EARLY WEDNESDAY NIGHT.

BY THURSDAY MORNING OUR FRONT IS PROGGED TO EXTEND FROM SE KS
INTO SW OK. BEHIND THIS FRONT SFC HIGH WILL BEGIN TO SETTLE INTO
THE CNTL PLAINS.

DAYS 3-7...

THE NEXT UPPER TROUGH WILL BE APPROACHING BY LATE FRIDAY AND
SATURDAY. GIVEN THE WEAK MID TO HIGH LEVEL FLOW AND LACK OF CAPPING,
CONVECTIVE EVOLUTION IS EXTREMELY DIFFICULT TO PINPOINT THIS FAR
OUT. I AM SKEPTICAL OF THE INTENSE CONVECTIVE CLUSTERS THE GFS IS
ADVERTISING SINCE ALL THE MODELS SHOW A COOL SURFACE HIGH RIDGING
INTO THE SOUTHERN PLAINS. NEVERTHELESS, KEPT 20-30% POPS TO COVER
THE POSSIBILITY OF MCS ACTIVITY DEVELOPING ON THE FRONT RANGE OF NM
OR SOUTHERN COLORADO AND MOVING INTO OUR FCST AREA IN A WEAKENED
STATE. ALSO, NOCTURNAL ELEVATED PRECIP COULD DEVELOP AS WELL. 500MB
TEMPS ARE PROGGED TO BE FAIRLY COLD (-16C) SO IT WILL NOT TAKE MUCH
LOW LEVEL MOISTURE TO GET PRECIP DEVELOPMENT. HIGH-END SEVERE
WEATHER IS UNLIKELY DUE TO THE LACK OF STRONG INSTABILITY.

OTHER WEAK UPPER DISTURBANCES ARE PROGGED TO MOVE ACROSS THE SOUTHERN
PLAINS ON SATURDAY AND SUNDAY. AGAIN, WITH THE WARM SECTOR SUPPRESSED
DEEP INTO TEXAS, HIGH END SEVERE WEATHER IS UNLIKELY. BUT SOME
ELEVATED SHOWER OR THUNDERSTORM ACTIVITY IS POSSIBLE, ESPECIALLY
GIVEN THE CONTINUATION OF FAIRLY COLD MID TO HIGH LEVEL TEMPERATURES.

TEMPS SHOULD STAY AT OR JUST BELOW CLIMO GIVEN THE LACK OF DOWNSLOPE
FLOW AND PLACEMENT OF A BRANCH OF THE WESTERLIES TO THE SOUTH OF THE
FCST AREA.

&&

.AVIATION...

UPSLOPE FLOW NORTH OF A WARM FRONT, ALONG WITH STRONG LOW LEVEL
MOISTURE ADVECTION, WILL LEAD TO LIFR CIGS/VISBYS BETWEEN 06 AND 09Z
AND PERSISTING THROUGH 14Z. VISBYS WILL LIKELY DROP TO BELOW A
QUARTER OF A MILE BETWEEN 09 AND 14Z, ESPECIALLY AT GCK/DDC.
A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER 04Z AS A LOW
LEVEL JET TRANSPORTS VERY MOIST AIR OVER THE SFC FRONT AT DDC/HYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  57  71  34  63 /  40  20  10  10
GCK  49  66  33  64 /  40  20   0  10
EHA  53  72  33  64 /  10   0   0  10
LBL  58  73  35  65 /  20  10   0  10
HYS  49  56  34  61 /  70  50  10  10
P28  64  82  40  67 /  40  30  40  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN18/24/24
Hazardous weather outlook, May 11, 5:25 AM CDT, 19 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
525 AM CDT TUE MAY 11 2010

KSZ030-031-043>046-061>066-074>081-084>090-121030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
525 AM CDT TUE MAY 11 2010 /425 AM MDT TUE MAY 11 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH KANSAS. VERY ABUNDANT
LOW LEVEL MOISTURE AND EXCELLENT WIND SHEAR WILL FAVOR THE
DEVELOPMENT OF SUPERCELL THUNDERSTORMS OVERNIGHT...CAPABLE OF
PRODUCING VERY LARGE HAIL OF AND DAMAGING STRAIGHT LINE WINDS. THE
GREATEST THREAT WILL BE ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS...EXTENDING PERHAPS AS FAR WEST AS THE HIGHWAY 283
CORRIDOR. WIDESPREAD DENSE FOG IS ALSO EXPECTED TO DEVELOP LATE
TONIGHT ACROSS MUCH OF SOUTHWEST KANSAS WHICH WILL LINGER THROUGH
THE EARLY MORNING HOURS WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM ACROSS CENTRAL AND
SOUTH CENTRAL KANSAS DURING THE LATE AFTERNOON AND EVENING HOURS.
AT THIS TIME...THE GREATEST THREAT WILL BE JUST EAST OF THE DODGE
CITY FORECAST AREA...HOWEVER THUNDERSTORMS MAY FIRST DEVELOP IN
THE STAFFORD TO PRATT TO MEDICINE LODGE AREAS. THUNDERSTORMS ARE
EXPECTED TO RAPIDLY BECOME SEVERE GIVEN THE CONTINUED VERY HIGH
AMOUNTS OF LOW LEVEL MOISTURE AND STRONG WIND SHEAR.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED FOR REPORTS DURING THE LATE NIGHT
HOURS...CONTINUING THROUGH THE NIGHT...ESPECIALLY EAST OF HIGHWAY 283.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

In the hours before

Local storm report, May 12, 12:06 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1206 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 AM     HAIL             4 WSW ENSIGN            37.62N 100.30W
05/12/2010  E1.75 INCH       GRAY               KS   LAW ENFORCEMENT

            A RANGE OF PING PONG TO GOLFBALL SIZED HAIL WAS REPORTED.

&&

MRUSSELL
Local storm report, May 12, 12:29 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1229 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     HAIL             3 E DODGE CITY          37.76N 99.96W
05/12/2010  E0.88 INCH       FORD               KS   NWS EMPLOYEE

&&

MRUSSELL
Local storm report, May 12, 12:45 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1245 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     HAIL             3 E DODGE CITY          37.76N 99.96W
05/12/2010  E1.00 INCH       FORD               KS   NWS EMPLOYEE

&&

MRUSSELL
Local storm report, May 12, 12:56 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1256 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FUNNEL CLOUD     10 S DODGE CITY         37.61N 100.01W
05/12/2010                   FORD               KS   LAW ENFORCEMENT

            BRIEF FUNNEL CLOUD WAS REPORTED. THIS REPORT WAS RELAYED
            BY FORD COUNTY DISPATCH

&&

UMSCHEID
Local storm report, May 12, 1:00 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
100 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             1 NW DODGE CITY         37.77N 100.03W
05/12/2010  E1.75 INCH       FORD               KS   PUBLIC

&&

MRUSSELL
Local storm report, May 12, 1:03 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
103 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     HAIL             3 E DODGE CITY          37.76N 99.96W
05/12/2010  E1.50 INCH       FORD               KS   NWS EMPLOYEE

            OBSERVED AT NWS OFFICE.

&&

MRUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 11:08 PM CDTSevere Thunderstorm WarningDDCGray, Haskell52 min
May 11, 11:54 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman66 min
May 12, 12:39 AM CDTSevere Thunderstorm WarningDDCFord36 min
May 12, 2:13 AM CDTSpecial Weather StatementDDCStafford47 min
May 12, 2:59 AM CDTSpecial Weather StatementDDCStafford31 min
May 12, 6:57 AM CDTDense Fog AdvisoryDDCFinney, Ford, Gray4 hr
May 12, 3:13 PM CDTSevere Thunderstorm WarningDDCBarber47 min
May 12, 3:55 PM CDTSevere Thunderstorm WarningDDCBarber50 min
May 12, 4:03 PM CDTTornado WarningDDCBarber27 min
May 12, 4:42 PM CDTAreal Flood AdvisoryDDCBarber3 hr
May 12, 5:26 PM CDTSpecial Weather StatementDDCBarber64 min
May 12, 6:26 PM CDTAreal Flood WarningDDCBarber9 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.